Announcement

Collapse
No announcement yet.

Stomach ache

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Stomach ache

    Over the last few weeks I have felt increasingly unwell, with stomach ache becoming gradually stronger, and feeling vaguely sick especially after a feed (i get a fibre fortisip and calogen twice a day, and pro source once a day, and don't eat much at all by mouth). Having a milky drink seems to help. I seem to remember reading a comment about protection for the stomach lining, and didn't know if I needed anything like this? Or whether the feeds cause this? Or medication? Or MND? I guess I probably need to contact GP., but don't know how much they know MND problems. Thanks for any ideas
    Diagnosed July 2020, ALS bulbar onset. PEG and ventilator (mainly at night), and pretty poor speech, but legs still about functioning!

    #2
    Hi Heather R​​​​​​, sorry you're not feeling great. I probably can't be much help as dad hasn't had issues with stomach ache or sickness but the dietician recently queried why he isn't on a medication to line his stomach (PPI) so its on my to do list to look into it.

    He's just been given lansoprazole by his gp which seems to be used to treat reflux, which seemed to help with his thick mucus for a short period during the day but its back again by night time.

    It may be worth contacting the dietician as well as the GP to see if they have any thoughts/suggestions. Hope you feel better soon.
    Claire

    Comment


      #3
      Heather R I'm now 100% fed via a pump. No serious stomach ache but I have odd days when I feel really nauseous. Palliative care nurse arranged a prescription of Haloperidol, which I take when needed. Works well for me.
      Diagnosed October 2020 - See my blog at https://www.myneurodiary.com

      Comment


        #4
        Heather R I also take a PPI medication (Lansoprazole) which my GP prescribed as soon as I started taking multiple meds but, as you primarily feel ill after tube feeding, I wonder if it’s that which is causing your stomach ache? Feeds aren’t hard on the lining of the stomach like meds are, but they can be hard on the digestive system.

        Have you changed your feeding regimen over the last few weeks, or upped or added in new meds, including ibuprofen/naproxen?


        Anyhoo, it’s not something you have to tolerate so, if a PPI solves it or a tweak to your feeds, it’s time to talk to your GP and/or Dietitian. I always have anti-sickness meds in my cupboard too, just in case, for me, vomiting could easily be fatal. xx
        ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
        Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

        Comment


          #5
          I also use the fortisip fibre heather and it does react with me but more stomach cramps. My district nurse said water it down with milk etc. X
          Diagnosed May 2021 bulbar onset als.

          Comment


            #6
            Many thanks all, much appreciated. I did text my dietitian about it, but she hasn’t replied as yet, which probably means she is not in work. But a GP has just been and is going to order lansoprazole and another relaxant drug. What a relief if I can feel better with it! Never sure how much that’s it! Xx
            Diagnosed July 2020, ALS bulbar onset. PEG and ventilator (mainly at night), and pretty poor speech, but legs still about functioning!

            Comment


              #7
              Heather R Fwiw, my stomach never felt good on those oral nutrition 'sip drinks' (Ensure, Fortisip etc) and it was only when I started on food specifically for tube feeding that the 'icky' post feeding feeling went.

              Initially I syringed them in, before switching to using a food pump. I'm not saying this is what you should do, rather that for many people, food formulated to be taken orally is often unduly harsh on the digestive system when given directly into the stomach, bypassing saliva which kickstarts the digestive system. That said, not everyone gets on with enteral food products either, it can be trial and error too 🙄

              Hope the Lansoprazole bring comfort and do take it as directed xx
              ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
              Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

              Comment


                #8
                Ellie thanks for sharing that, appreciated . I will see what my dietitian says xxx
                Diagnosed July 2020, ALS bulbar onset. PEG and ventilator (mainly at night), and pretty poor speech, but legs still about functioning!

                Comment

                Working...
                X